Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 333, NWS Springfield, MO

November 15, 2005Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 15, 2005, 2:46 AM CST for Texas County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 2:46 AM CST (08:46 UTC)
Expired
Nov 15, 2005, 3:02 AM CST
In force
16 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Texas County, MO

The radar

The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 150845
SVRSGF
MOC215-150930-
/O.NEW.KSGF.SV.W.0333.051115T0846Z-051115T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 AM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TEXAS COUNTY IN MISSOURI.

* UNTIL 330 AM CST.

* AT 244 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF CABOOL...OR 10 MILES SOUTHWEST OF HOUSTON...AND MOVING
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR RAYMONDVILLE BY 255 AM CST.

THE TOWNS OF ELK CREEK...SIMMONS...SOLO...YUKON AND EUNICE ARE ALSO
IN THE PATH OF THIS SEVERE THUNDERSTORM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3735 9213 3707 9210 3706 9167 3751 9170

$$

IZZI
1 follow-up statement
000 
WWUS53 KSGF 150902
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 AM CST TUE NOV 15 2005

MOC215-150913-
/O.CAN.KSGF.SV.W.0333.000000T0000Z-051115T0930Z/
TEXAS MO-
303 AM CST TUE NOV 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR TEXAS COUNTY HAS BEEN
CANCELLED...

AT 259 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3735 9213 3707 9210 3706 9167 3751 9170

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:29 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 15, 2:29 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 AM CST TUE NOV 15 2005

...SEVERE STORMS POSSIBLE THIS MORNING...
...SHARPLY COLDER TEMPERATURES PUSHING IN THIS AFTERNOON...

.DISCUSSION...
INTERESTING WEATHER SITUATION DEVELOPING ACROSS THE FORECAST
AREA...ESPECIALLY FOR THE FIRST 12 TO 18 HOUR PERIOD.  HAVE BEEN
GETTING STRONG THUNDERSTORMS WITH HEAVY RAIN AND TRAINING ECHOES
NORTH OF THE WARM FRONT MUCH OF THE EVENING AND EARLY PORTION OF THE
OVERNIGHT HOURS ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI.
EARLIER SHIFT ISSUED FLASH FLOOD WATCH FOR SOUTH CENTRAL COUNTIES
AND THIS WAS EXPANDED NORTHWESTWARD SLIGHTLY AND EXTENDED UNTIL
NOON.  WARM FRONT EXTENDS EASTWARD OUT OF STRENGTHENING SURFACE LOW
OVER WESTERN OKLAHOMA.  THE FRONT WAS ALONG THE MISSOURI/ARKANSAS
BORDER AND SLOWLY PROGRESSING NORTHWARD...SLOWED BY THE TERRAIN.
DEWPOINTS WERE IN THE MID 40S TO LOW 50S NORTH OF THE FRONT AND IN
THE UPPER 50S TO LOW 60S ACROSS EXTREME SOUTHERN MISSOURI.

FRONT IS EXPECTED TO LIFT NORTHWARD THIS MORNING AS SURFACE LOW
LIFTS NORTHEAST ACROSS SOUTHERN MISSOURI.  LOW TO MID 60S DEWPOINTS
ARE EXPECTED TO LIFT NORTHWARD AHEAD OF THE SURFACE LOW AND COLD
FRONT THIS MORNING...MAINLY ACROSS THE EASTERN HALF OF THE CWA.  IF
STORMS BECOME SURFACE BASED ACROSS THE EASTERN OZARKS THIS MORNING
THERE WILL BE PLENTY OF LOW LEVEL SHEAR WITH 0-6KM HELICITIES OF 400
TO 450.  CAPES NOT OVERLY IMPRESSIVE BUT SHOULD BE SUFFICIENT GIVEN
THE AMOUNT OF SHEAR FOR TORNADIC SUPERCELLS TO DEVELOP.

STRONG SURFACE COLD FRONT SHOULD BE MOST OF THE WAY THROUGH THE CWA
BY 18Z AND ALL THE WAY THROUGH BY 20Z.  SEVERE THUNDERSTORM THREAT
SHOULD END WITH THE PASSAGE OF THE COLD FRONT...HOWEVER STRONG
NORTHWEST WINDS WILL USHER IN SHARPLY COLDER AIR DURING THE
AFTERNOON.  SHOULD SEE FALLING TEMPERATURES BEHIND THE FRONT AND
THIS IS HOW THE GRIDS HAVE BEEN SET UP.  WINDS MAY FLIRT WITH
ADVISORY CRITERIA OUT WEST...BUT FOR NOW WILL LEAVE OUT.
TEMPERATURE PROFILES BEHIND THE FRONT WOULD KEEP PRECIPITATION IN
LIQUID FORM...MOST LIKELY LIGHT RAIN OR DRIZZLE AND HAVE KEPT LOW
POPS IN FOR THE AFTERNOON.  CLEARING SKY SHOULD BEGIN FROM WEST TO
EAST BY 00Z.

COLD AIR ADVECTION WILL CONTINUE THROUGH WEDNESDAY ACROSS ALL OF THE
CWA AS CANADIAN HIGH PRESSURE BUILDS INTO THE AREA.  THIS WILL BRING
THE COLDEST AIR OF THE SEASON TO DATE WITH HIGHS ON WEDNESDAY FROM
THE LOW TO MID 40S AND LOWS WEDNESDAY NIGHT IN THE TEENS TO LOW 20S.

NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE WEEKEND WITH A COUPLE
OF EMBEDDED QUICK MOVING SHORTWAVES TO PUSH THROUGH THE AREA FRIDAY
AND AGAIN ON SATURDAY.  MOISTURE APPEARS TO BE ON THE LOW SIDE WITH
THESE FEATURES AND HAVE KEPT THINGS DRY FOR NOW.  SECOND SHORTWAVE
SHOULD PUSH EAST OF THE AREA ON SUNDAY WITH RISING HEIGHTS BY THE
BEGINNING OF THE UPCOMING WORK WEEK AND A WARMING TREND.

LINDENBERG
&&

.AVIATION...

HAVE IFR CONDITIONS IN BOTH THE KJLN/KSGF TAFS. STRATUS ALREADY IN
AT KSGF SHORTLY AFTER 00Z AND KJLN VISIBILITY HEADED DOWN TOO.
THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER TONIGHT UNTIL THE
PASSAGE OF THE COLD FRONT TUESDAY MORNING. EXPECT IFR CEILINGS WITH
STRONG NORTHWEST WINDS BEHIND THE FRONT LATE TUESDAY MORNING AND
AFTERNOON.

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH SOUTH AND EAST OF A MONETT TO SPRINGFIELD TO
ROLLA LINE THROUGH NOON.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Nov 14, 6:13 PM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CST MON NOV 14 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
613 PM CST MON NOV 14 2005

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS...THE STRONGEST STORMS MAY PRODUCE:

HAIL UP TO THE SIZE OF HALF DOLLARS
FREQUENT LIGHTNING.
LOCALLY HEAVY RAINFALL.
DAMAGING WINDS AND ISOLATED TORNADOES OVER SOUTHERN MISSOURI AFTER 3
AM.

  AREAS AFFECTED AND TIMING:

THUNDERSTORMS WILL DEVELOP OVER SOUTHERN MISSOURI EARLY THIS
EVENING. INSTABILITY AND WINDS ALOFT WILL BE SUPPORT SEVERE
THUNDERSTORMS ALONG AND SOUTH OF A PINEVILLE TO SALEM LINE THIS
EVENING WITH LARGE HAIL BEING THE INITIAL THREAT.

THE CHANCES FOR SEVERE WEATHER WILL LIFT NORTHWARD LATER TONIGHT
AFFECTING MUCH OF THE AREA AFTER MIDNIGHT. WHILE LARGE HAIL WILL BE
THE MAIN STORM HAZARD NORTH OF MISSOURI HIGHWAY 60 AND IN SOUTHEAST
KANSAS...AN ENHANCED THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES
WILL ALSO OCCUR LATE TONIGHT AFTER 3 AM IN COUNTIES SOUTH OF
MISSOURI HIGHWAY 60.

  DISCUSSION:

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING OVER SOUTHERN
MISSOURI AS A STORM SYSTEM STRENGTHENS ACROSS THE CENTRAL U.S. AND A
WARM FRONT LIFTS NORTH ACROSS ARKANSAS. THE INITIAL THREAT EARLY
TONIGHT WILL BE LARGE HAIL AND LOCALLY HEAVY RAINFALL. HOWEVER...AS
THE WARM FRONT LIFTS INTO FAR SOUTHERN MISSOURI DURING THE PREDAWN
HOURS...THE POTENTIAL OF DAMAGING WINDS AND POSSIBLY A TORNADO WILL
INCREASE. THE RISK OF DAMAGING WINDS AND TORNADOES WILL BE DEPENDENT
ON AVAILABLE INSTABILITY...AND THE POSITION OF A STRENGTHENING LOW
PRESSURE SYSTEM OVER NORTHEAST OKLAHOMA AND THE ASSOCIATED WARM
FRONT. HOWEVER WITH A STRONG WIND FIELD IN PLACE...ONLY WEAK
INSTABILITY WILL BE NEEDED TO SUPPORT SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TUESDAY MORNING ACROSS
SOUTHERN MISSOURI. ALTHOUGH THE INSTABILITY WILL BE LIMITED...A
VERY STRONG WIND FIELD WILL BE FAVORABLE FOR THE DEVELOPMENT OF
SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES.

THE GREATEST RISK OF SEVERE WEATHER WILL BE EAST OF A LINE FROM
ROLLA TO BRANSON. THE STORMS WILL END BY EARLY AFTERNOON AS A
STRONG COLD FRONT SWEEPS EAST ACROSS THE AREA.

ALSO...STRONG NORTHWEST WINDS AND MUCH COLDER AIR WILL FOLLOW THE
FRONTAL PASSAGE TUESDAY WITH WIND GUST BETWEEN 30 AND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND ON TUESDAY UNTIL
AFTER THE COLD FRONT PASSES THROUGH THE REGION.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER/DSA

In the hours before

Special weather statement, Nov 14, 9:44 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CST MON NOV 14 2005

MOZ093-095>098-101>106-151100-
BARRY-CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-NEWTON-OREGON-OZARK-
SHANNON-STONE-TANEY-
944 PM CST MON NOV 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 862 IN
EFFECT UNTIL 5 AM CST TUESDAY FOR THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL MISSOURI

HOWELL... OREGON... SHANNON...

IN SOUTHWEST MISSOURI

BARRY... CHRISTIAN... DOUGLAS...
MCDONALD... NEWTON... OZARK...
STONE... TANEY...

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON...
CASSVILLE...EMINENCE...FORSYTH...GAINESVILLE...GALENA...
KIMBERLING CITY...MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...
THAYER...THEODOSIA...WEST PLAINS...WILLOW SPRINGS AND WINONA.
Local storm report, Nov 14, 10:47 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 PM CST MON NOV 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      3 W THORNFIELD          36.71N 92.71W
11/14/2005                   OZARK              MO   PUBLIC

            CREEKS OUT OF THEIR BANKS. CITIZEN REPORT OF 3.75 INCHES
            RELAYED THROUGH LOCAL MEDIA.

&&

DSA
Local storm report, Nov 15, 12:10 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     BLIZZARD         6 SSW MOUNTAIN VIEW     36.92N 91.75W
11/15/2005                   HOWELL             MO   LAW ENFORCEMENT

            FLOODING ON HIGHWAY 17.

&&

DALBERT
Local storm report, Nov 15, 12:17 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      6 SSW MOUNTAIN VIEW     36.92N 91.75W
11/15/2005                   HOWELL             MO   LAW ENFORCEMENT

            FLOODING ON HIGHWAY 17.

&&

DSA
Local storm report, Nov 15, 1:55 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
11/15/2005                   NEWTON             MO   LAW ENFORCEMENT

            MANY CITRY STREETS UNDER WATER.

&&

IZZI
Local storm report, Nov 15, 2:10 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 AM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLASH FLOOD      3 S CAULFIELD           36.57N 92.10W
11/15/2005                   HOWELL             MO   LAW ENFORCEMENT

            HIGHWAYS 101 AND 160 FLOODED OUT

&&

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 8:47 PM CSTFlash Flood WarningSGFDouglas, Ozark, Taney8 hr
Nov 14, 9:29 PM CSTFlash Flood WarningSGFHowell8 hr
Nov 14, 11:14 PM CSTFlash Flood WarningSGFNewton6 hr
Nov 14, 11:36 PM CSTSevere Thunderstorm WarningSGFNewton39 min
Nov 14, 11:55 PM CSTSevere Thunderstorm WarningSGFLawrence44 min
Nov 14, 11:56 PM CSTSevere Thunderstorm WarningSGFMcDonald17 min
Nov 15, 12:25 AM CSTFlash Flood WarningSGFChristian, Greene, Lawrence6 hr
Nov 15, 12:29 AM CSTSevere Thunderstorm WarningSGFChristian, Greene61 min
Nov 15, 1:29 AM CSTFlash Flood WarningSGFOregon, Shannon, Texas4 hr
Nov 15, 10:00 AM CSTTornado WarningSGFDouglas, Wright35 min
Nov 15, 10:16 AM CSTTornado WarningSGFTexas52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.